MAUDE Adverse Event Report: ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number SARP-32
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 30mm semi-rigid saddle ring(b)(4) was implanted in the mitral position.After the ring was implanted and during the saline test, it was observed that there was improper coaptation.The user alleged that this failure was due to the severe calcification of the annulus and patient anatomy.It was noted that there were no allegations of malfunction against the semi-rigid saddle ring.The ring was replaced with a 32mm semi-rigid saddle ring (b)(4) intraoperatively.On (b)(6) 2022, the 32mm ring was explanted since there was not much improvement with respect to regurgitation.The patient was suffering from dyspnea after coming off from ventilation support in the intensive care unit (icu).The user alleged that this failure was also due to severe calcification of the annulus and patient anatomy as well.There were no allegations of malfunction against the saddle ring.It was noted that during the procedure, they had no other suitable sized ring available so they used the 32mm semi-rigid saddle ring.The device was replaced with a non-abbott mechanical valve.It was noted that the patient remained hemodynamically stable throughout both procedures.The patient is reportedly stable.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of incomplete coaptation of the native valve after the ring was implanted was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicated that there was no allegation of malfunction of the ring.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14081828
Report Number2135147-2022-00162
Device Sequence Number16668199
Product Code KRH
UDI-Device Identifier05414734007528
UDI-Public05414734007528
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model NumberSARP-32
Device Catalogue NumberSARP-32
Device Lot Number6401463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight45 KG